Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 213, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Aug 13, 2006, 8:15 PM CDT for Ector County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2006, 8:15 PM CDT (01:15 UTC)
- Expired
- Aug 13, 2006, 9:15 PM CDT
- In force
- 60 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 34 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.3 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 360 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2528 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 2:33 PM CDT, 5 hours 42 minutes earlier.
Area forecast discussion, Aug 13, 2:33 PM CDT, 5 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 233 PM CDT SUN AUG 13 2006 .SHORT TERM... EARLY AFTERNOON WATER VAPOR IMAGERY SHOWS A TUTT LOW SLOWLY PUSHING NORTHWESTWARD ACROSS THE RIO GRANDE BETWEEN DEL RIO AND LAREDO. OTHER SUBTLE SHORTWAVES WERE ALSO NOTED ALONG THE RED RIVER NEAR WICHITA FALLS...AND ACROSS FAR WEST TEXAS AND SOUTHERN NEW MEXICO IN THE VICINITY OF EL PASO. PLENTY OF MOISTURE REMAINS IN PLACE IN THE LOWER TO MID LEVELS OF THE ATMOSPHERE ACROSS THE REGION. A SURFACE TROUGH OF LOW PRESSURE EXTENDS ACROSS MUCH OF EASTERN AND SOUTHEASTERN NEW MEXICO...AND SOUTHWARD ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...AND THE BIG BEND REGION OF WEST TEXAS. ALL OF THESE FEATURES SHOULD COMBINE WITH AFTERNOON HEATING TO AID IN THE DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ACROSS A GOOD PORTION OF THE REGION. THE BEST CHANCES FOR CONVECTION THROUGH TONIGHT SHOULD BE ALONG THE SURFACE TROUGH AND THE MID LEVEL THETA-E RIDGE AXIS...FROM SOUTHEASTERN NEW MEXICO...SOUTHWARD INTO THE BIG BEND REGION OF WEST TEXAS. SHOWERS AND THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF DROPPING LOCALIZED VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...POSSIBLY LEADING TO LOCALIZED FLOODING. OTHERWISE...LOOK FOR SKIES TO REMAIN PARTLY TO MOSTLY CLOUDY TONIGHT WITH THE EXTENSIVE MID LEVEL MOISTURE REMAINING IN PLACE. OVERNIGHT LOWS SHOULD REMAIN WARM...WITH VERY LITTLE CHANGE EXPECTED FROM WHAT HAS BEEN SEEN THE PAST SEVERAL NIGHTS. OVERALL ONLY MINOR ADJUSTMENTS WERE MADE TO THE GRIDDED DATABASE. .LONG TERM... LONG TERM CONCERNS ARE FOCUSED ON THE EARLY PART OF THE PACKAGE AS ABUNDANT MONSOONAL MOISTURE WILL REMAIN OVER MUCH OF THE CWFA THROUGH MIDWEEK. IN ADDITION...A COLD FRONT IS EXPECTED TO APPROACH THE NORTHERN CWFA MONDAY AFTERNOON AND EVENING. THE GFS IS MOST AGGRESSIVE IN TAKING THIS BOUNDARY WELL SOUTH INTO THE PERMIAN BASIN MONDAY NIGHT...WHILE THE NAM KEEPS THIS BOUNDARY UP OVER THE SOUTH PLAINS. HAVE PRETTY MUCH SPLIT THE DIFFERENCE HERE AS UNCERTAINTY IN THE EVENTUAL FRONTAL EVOLUTION IS HIGH AS THIS EVOLUTION WILL BE HIGHLY DEPENDENT UPON CONVECTIVELY-GENERATED COLD POOLS. AS A RESULT...THE BEST CHANCES FOR RAIN WILL BE OVER NORTHWESTERN ZONES MONDAY AND TUESDAY WHERE MOISTURE...LIFT...AND FOCUSING MECHANISMS ARE GREATEST. HAVE HELD OFF ON ISSUING A FLASH FLOOD WATCH GIVEN THE UNCERTAINTY INVOLVED WITH THIS FRONT...BUT SOUTHEASTERN NEW MEXICO STANDS THE BEST CHANCES OF EXCESSIVE RAINS OVER THE NEXT 24-48H. MEANWHILE...THE TUTT LOW OVER NORTHERN COAHUILA WILL CONTINUE TO MEANDER ABOUT OVER THE NEXT THREE DAYS. THE EVENTUAL PATH OF THIS LOW WILL DEPEND ON THE DEGREE THAT THE WESTERN END OF THE SUBTROPICAL RIDGE WEAKENS IN RESPONSE TO AN APPROACHING SHORTWAVE TROUGH LATE IN THE WEEK AND THE TRACK OF ANOTHER TUTT LOW THAT IS FORECAST TO TRANSLATE WEST OVER THE GULF THIS WEEK. FOR NOW WE EXPECT THE TUTT LOWS IMPACT TO BE MINIMAL BUT MIGHT BE ENOUGH TO KEEP DIURNALLY DRIVEN CONVECTION OVER THE DAVIS MOUNTAINS THURSDAY THROUGH SATURDAY. DID INCREASE POPS A BIT OVER NORTHWESTERN ZONES MONDAY AND TUESDAY... AND SLIGHTLY OVER WESTERN ZONES WEDNESDAY THROUGH SATURDAY. HIGH TEMPERATURES WILL REMAIN CLOSE TO NORMAL THROUGH THE WEEK...MAYBE A LITTLE BELOW NORMAL TUESDAY...WITH MORNING LOWS A BIT ABOVE NORMAL. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 73 95 71 93 / 20 20 20 20 CARLSBAD NM 72 93 70 90 / 40 50 50 50 DRYDEN TX 74 97 74 94 / 10 20 20 20 FORT STOCKTON TX 73 95 71 94 / 20 30 40 30 GUADALUPE PASS TX 66 86 65 83 / 40 60 50 50 HOBBS NM 69 92 70 90 / 30 50 50 30 MARFA TX 61 87 61 85 / 40 50 40 40 MIDLAND INTL AIRPORT TX 73 95 72 93 / 20 20 30 20 ODESSA TX 74 95 72 94 / 20 20 30 20 WINK TX 75 100 73 97 / 30 40 40 30 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 21/70
Hazardous weather outlook, Aug 13, 2:13 PM CDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 213 PM CDT SUN AUG 13 2006 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-141915- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 213 PM CDT SUN AUG 13 2006 /113 PM MDT SUN AUG 13 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THIS AFTERNOON THROUGH TONIGHT. ANY THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING LOCALIZED VERY HEAVY RAINFALL...WITH RATES OF OVER 1 INCH PER HOUR POSSIBLE. LOCALIZED FLOODING OF ARROYOS...DRAWS AND OTHER LOW LYING AREAS MAY OCCUR UNDERNEATH THE HEAVIER SHOWERS AND THUNDERSTORMS. WIND GUSTS TO 50 MPH...SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING STRIKES CAN ALSO BE EXPECTED WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A COLD FRONT COULD MOVE SOUTH INTO THE FORECAST AREA LATE MONDAY OR EARLY TUESDAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...AND HEAVY RAINFALL...WOULD LIKELY RESULT ALONG THIS BOUNDARY AS MOISTURE LEVELS IN THE ATMOSPHERE WILL REMAIN HIGH THROUGH TUESDAY. LOCATIONS THAT WOULD BE AFFECTED BY ANY HEAVY RAINFALL ARE STILL UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 13, 3:41 PM CDT, 4 hours 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 341 PM CDT SUN AUG 13 2006 TXZ081-132145- BIG BEND AREA- 341 PM CDT SUN AUG 13 2006 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHERN BREWSTER COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A STRONG THUNDERSTORM CURRENTLY LOCATED OVER PANTHER JUNCTION IN THE BIG BEND NATIONAL PARK AT 341 PM CDT...MOVING VERY SLOWLY TO THE NORTHEAST AT 5 MPH. THIS STORM HAS DEVELOPED NEAR A LOW PRESSURE CENTER THAT MAY HELP IN STRENGTHENING THE STORM FURTHER BEFORE FINALLY WEAKENING. ALTHOUGH NOT PROJECTED TO BE SEVERE...TORRENTIAL DOWNPOURS ALONG THE INTERSECTION OF STATE HIGHWAY 118 AND U.S. 385 COULD BE EXTREMELY HAZARDOUS TO MOTORISTS AND HIKERS IN THE AREA BY REDUCING VISIBILITIES TO NEAR ZERO. SMALL HAIL...GUSTY WINDS IN UPWARDS OF 50 MPH...AND FREQUENT CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. OTHER STORMS ACROSS THE RIO GRANDE IN MEXICO ARE EXPECTED TO MOVE NORTH INTO BREWSTER COUNTY, TEXAS WITHIN THE NEXT HOUR. THESE STORMS WILL CROSS NEAR FM 2627 AND ARE EXPECTED TO PRODUCE TORRENTIAL DOWNPOURS...FREQUENT CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS IN UPWARDS OF 50 MPH...AND SMALL HAIL. SEEK SHELTER IF THUNDERSTORMS THREATEN YOUR LOCATION. THIS AREA IS PRONE TO FLASH FLOODING DUE TO THE TERRAIN/S FLASHY NATURE. SEEK HIGHER GROUND IF WATER LEVELS RISE.
Local storm report, Aug 13, 4:40 PM CDT, 3 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 PM CDT SUN AUG 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG FORT STOCKTON 30.89N 102.89W
08/13/2006 PECOS TX PUBLIC
TWO HUNDRED POUND FEEDERS WERE TOPPLED IN THUNDERSTORM
WINDS THAT HIT THE CITY OF FORT STOCKTON. WINDS WERE
ESTIMATED NEAR 60 MPH. IN ADDITION...COPIOUS AMOUNTS OF
PEA SIZE HAIL HAS COVERED THE ROADS IN AND AROUND FORT
STOCKTON...INCLUDING ALONG U.S. 385 SOUTH OF FORT
STOCKTON. TX DPS ALSO REPORTED 1-2 INCHES OF STANDING
WATER ALONG U.S. 385 SOUTH OF FORT STOCKTON.
&&
02Local storm report, Aug 13, 4:43 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
443 PM CDT SUN AUG 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG FORT STOCKTON 30.89N 102.89W
08/13/2006 PECOS TX PUBLIC
TWO HUNDRED POUND FEEDERS WERE TOPPLED IN THUNDERSTORM
WINDS THAT HIT THE CITY OF FORT STOCKTON. WINDS WERE
ESTIMATED NEAR 60 MPH. IN ADDITION...COPIOUS AMOUNTS OF
PEA SIZE HAIL HAS COVERED THE ROADS IN AND AROUND FORT
STOCKTON...INCLUDING ALONG U.S. 385 SOUTH OF FORT
STOCKTON. TX DPS ALSO REPORTED 1-2 INCHES OF STANDING
WATER ALONG U.S. 385 SOUTH OF FORT STOCKTON.
&&
02The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:28 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 13, 7:53 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 67 min |
| Aug 13, 10:15 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 13, 11:03 PM CDT | Flash Flood Warning | MAF | Gaines | 3 hr |
| Aug 13, 11:57 PM CDT | Flash Flood Warning | MAF | Dawson | 3 hr |
| Aug 14, 4:50 AM CDT | Flash Flood Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 3 days |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.